The Lq spectrum of self-affine measures on sponges

Istvan T. Kolossvary*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


In this paper, a sponge in ℝd is the attractor of an iterated function system consisting of finitely many strictly contracting affine maps whose linear part is a diagonal matrix. A suitable separation condition is introduced under which a variational formula is proved for the Lq spectrum of any self-affine measure defined on a sponge for all q ∈ ℝ. Apart from some special cases, even the existence of their box dimension was not proved before. Under certain conditions, the formula has a closed form which in general is an upper bound. The Frostman and box dimension of these measures is also determined. The approach unifies several existing results and extends them to arbitrary dimensions. The key ingredient is the introduction of a novel pressure function which aims to capture the growth rate of box counting quantities on sponges. We show that this pressure satisfies a variational principle which resembles the Ledrappier–Young formula for Hausdorff dimension.
Original languageEnglish
Article number12767
Pages (from-to)666-701
Number of pages36
JournalJournal of the London Mathematical Society
Issue number2
Early online date14 May 2023
Publication statusPublished - 1 Aug 2023


Dive into the research topics of 'The Lq spectrum of self-affine measures on sponges'. Together they form a unique fingerprint.

Cite this